Nortriptyline, Migraines, and Hair Loss

(female) I have been taking nortipyline for several yrs (20+), due to migraine headaches. I also had 3 months course of accutane 6 yrs ago. I have noticed for the last 3 yrs a significant hair thinning/ hair loss around my temple, left side greater than on the right. Is possible this is due to accutane from 6 yrs ago side effect or the nortipyline? I have taken extreme measures to care for my hair, weekly shampoos and conditioners. Please help.

Block Quote

If you stopped using Accutane 6 years ago, I highly doubt that it is the cause of your recent hair loss. Furthermore, before you consider your medications (nortriptyline) as the cause of your hair loss, you should explore other medical causes with your primary care doctor. Hair loss in women can be a sign of a medical condition (thyroid disease, anemia, etc…).

Tags: accutane, nortriptyline, hairloss, hair loss, female, women, woman

1 thought on “Nortriptyline, Migraines, and Hair Loss

  1. I am a 20 year old male and I have long red hair and I also have been experiencing hair loss ever since I started taking Nortriptyline 25mg for my migrains. I’ve been taking it for about a year now, and my hair used to be really thick and now it’s thin and it’s thinner on the right side than it is on the left side of my head. I’m totally shocked that I am having the same reaction. Does Nortriptyline cause hair loss/hair thinning? Will my hair stop falling out and regrow if I discontinue the medication? Please let me know as soon as possible.

    Thankyou.
    Andrew

Leave a Reply

Your email address will not be published. Required fields are marked *